Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Had swelling in tongue, now cheeks and lips are also swelling. Advise?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
Hi I am a 72 year old male who has suffered from a swelling of the tongue for the last 6 years.,recently it is now
occuring in my cheeks and lips. I have been to many doctors and specialists but nobody has any answers, this is
now occuring twice a week or more I have adreenaline at home that I aminister to myself. I am at my wits end
as I am unable to lead a normal life. It does not appear to be food related. Can anyone help please.
Posted Sun, 8 Sep 2013 in Ear, Nose and Throat Problems
Answered by Dr. Puneet Maheshwari 53 minutes later
Hi, thanks for the query.

I have gone through your problem. and as per my clinical experience I can reach your diagnosis. In medical terms it is know as oral sub mucosal fibrosis.

Swelling of tongue, pain and burning in mouth, inability to open mouth completely are the common symptoms.

Need not to worry much for this condition, first of all avoid any sort of tobacco intake (if you have)- like smoking and alcohol etc. Secondly take vitamin and mineral supplementation specially vitamin B12, it has a proven role in this disease and medicines are easily available.

Avoid spicy n oily stuffs. Try for next 15 days and I am sure you will appreciate the change.

Hope this answer will help you and I am ready for future follow ups.

Above answer was peer-reviewed by
Follow-up: Had swelling in tongue, now cheeks and lips are also swelling. Advise? 1 hour later
I have been told that my condition is called idiopathic angiodema and am taking
anti-hystamens (doxepin,ranitadine &citrazine) daily. this does not helped. Will
the B12 help in this case.
thank you for your help. I look forward to your reply.

kind regards,

Sorry I neglected to inform you that when I have an attack I inject myself with
0.5mls of adrenaline,sometimes I have to repeat the dose to have an effect. I have little or no pain with this complaint.

Answered by Dr. Puneet Maheshwari 23 hours later
Hi, again.

Well, adrenaline constricts the blood vessels and decreases the symptoms. You can continue it with some anti inflammatory gel like mucopain. it will help.

Please consult an ENT surgeon of your place for your complete head and neck examination.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor